T80.1: Vascular complications following infusion, transfusion and therapeutic injection
T80.1 is a non-billable header ICD-10-CM code for vascular complications following infusion, transfusion and therapeutic injection. It cannot be billed on its own: choose one of the more specific child codes below. This code also requires a 7th character before it is complete.
This code requires a 7th character
The appropriate 7th character is to be added to each code from category T80
- A
- initial encounter
- D
- subsequent encounter
- S
- sequela
Excludes2: not included here, but may coexist
The excluded condition is not part of this code, but a patient can have both. You may code both.
Use additional code
Add a secondary code to capture the detail described below.
- code to identify the vascular complication
Excludes2 inherited from the categories above T80.1
Not part of this code, but both may be coded when both are present.
Written on T80: Complications following infusion, transfusion and therapeutic injection
- bone marrow transplant rejection (T86.01)
- febrile nonhemolytic transfusion reaction (R50.84)
- fluid overload due to transfusion (E87.71)
- posttransfusion purpura (D69.51)
- transfusion associated circulatory overload (TACO) (E87.71)
- transfusion (red blood cell) associated hemochromatosis (E83.111)
- transfusion related acute lung injury (TRALI) (J95.84)
Risk adjustment
No CMS-HCC V28 category: this code does not change a RAF score.
Alphabetic index entries that lead here
- Complication›vascular›following infusion, therapeutic injection or transfusion
Code history
Unchanged in every release from FY2024 to FY2027.
Code to one of these instead T80.1
3 child codes. Green means billable.
- T80.1XXAVascular complications following infusion, transfusion and therapeutic injection, initial encounter
- T80.1XXDVascular complications following infusion, transfusion and therapeutic injection, subsequent encounter
- T80.1XXSVascular complications following infusion, transfusion and therapeutic injection, sequela
Other codes under T80
- T80.0Air embolism following infusion, transfusion and therapeutic injection
- T80.2Infections following infusion, transfusion and therapeutic injection
- T80.3ABO incompatibility reaction due to transfusion of blood or blood products
- T80.4Rh incompatibility reaction due to transfusion of blood or blood products
- T80.ANon-ABO incompatibility reaction due to transfusion of blood or blood products
- T80.5Anaphylactic reaction due to serum
- T80.6Other serum reactions
- T80.8Other complications following infusion, transfusion and therapeutic injection
- T80.9Unspecified complication following infusion, transfusion and therapeutic injection